Alert archive / Wyoming / Winter Storm Warnings in 2006

Winter Storm Warning 10, NWS Cheyenne, WY

November 13, 2006

NWS Cheyenne, WY issued this winter storm warning at Nov 13, 2006, 4:30 AM MST. It took effect at Nov 13, 2006, 8:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 4:30 AM MST (11:30 UTC)
In effect from
Nov 13, 2006, 8:00 PM MST
Expired
Nov 14, 2006, 5:00 PM MST
In force
21 hr
Issued by
NWS Cheyenne, WY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Nov 13, 3:15 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 13, 3:15 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST MON NOV 13 2006

.SHORT TERM...TODAY THRU TUESDAY...HIGH CLOUDS SPREADING QUICKLY
EAST ACROSS THE CWA EARLY THIS MORNING AS A PRECURSOR TO A
SIGNIFICANT SYSTEM WHICH WILL AFFECT THE CWA TODAY INTO TUESDAY.
FIRST EFFECTS WILL BE TO INCREASE WINDS AS UPPER JET BECOME
FAVORABLY LOCATED AND SFC PRESS GRADIENT INCREASES AS LEE TROUGH
DEEPENS OVER FAR ERN WY AND COLORADO.  HAVE UPGRADED WIND WATCHES TO
WARNINGS AS MODELS AND IN HOUSE PROGS CONTINUE TO FAVOR A STRONG
WIND EVENT...STARTING THIS MORNING OVER THE LOWER ELEVS OF THE WRN
CWA THEN SHIFTING OVER AND JUST EAST OF THE LARAMIE RANGES THIS
AFTERNOON.  LESSER WINDS CONTINUE TO BE PROGGED OVER THE SRN MTNS
THUS HAVE OPTED TO CANCEL THE WIND WATCH THERE BUT CERTAINLY NOT
CLEAR AS SIG SNOW WILL DEVELOP OVER THAT AREA THIS EVENING.  WITH
GOOD OMEGA IN FAVORABLE SNOW GROWTH REGION OF ATMOSPHERE AND GOOD
OROGRAPHIC DIRECTION HAVE UPGRADED WINTER STORM WATCH TO WARNING FOR
TONIGHT INTO TUESDAY WHERE 12-16 INCHES LOOK LIKELY...ESPECIALLY
OVER THE SIERRA MADRES.  BACK OVER THE ERN PLAINS/NEB PANHANDLE
BREEZY TO WINDY CONDITIONS SHOULD CONTINUE OVERNIGHT AND TUESDAY AS
SFC LOW TREKS FROM ERN COLORADO INTO KS WITH GOOD NW FLOW.  MAY NEED
A WIND ADVY FOR THE PANHANDLE TUESDAY BUT LATER SHIFTS CAN ANALYZE
THAT NEED.  BY FAR BULK OF PRECIP...MOSTLY SNOW...WILL FALL OVER THE
MTNS BUT SOME SNOW SHOWERS SHOULD BE ABLE TO SPREAD OVER THE PLAINS
MAINLY TUESDAY MORNING AS SFC FLOW TURNS MORE UPSLOPE.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY. RAIN AND SNOW SHOWERS
WILL SLOWLY TAPER OFF TUESDAY EVENING. THE SIERRA MADRE AND MEDICINE
BOW MOUNTAINS COULD POTENTIALLY RECEIVE UP TO ANOTHER 2 TO 3 INCHES
OF SNOW BY WEDNESDAY MORNING. ALSO COULD RECEIVE WIND GUSTS UP TO 25
TO 30 MPH IN THE MOUNTAINS DURING THE EVENING...THUS VISIBILITIES
MAY BE BRIEFLY REDUCED AT TIMES DUE TO THE BLOWING SNOW. STRONG AND
GUSTY WINDS OVER THE NEBRASKA PANHANDLE DECREASE THROUGH EVENING AS
THE UPPER LEVEL SYSTEM QUICKLY MOVES EAST...WITH CLEARING SKIES BY
WEDNESDAY MORNING. THE COMBINATION OF SNOW COVER AND COLD AIR BEHIND
THE SYSTEM WILL RESULT IN COLDER MORNING TEMPERATURES ON WEDNESDAY.
EXPECT LOW TEMPERATURES TO BE IN THE TEENS TO AROUND 20F
DEGREES...WITH SINGLE DIGITS IN THE MOUNTAINS. UPPER LEVEL RIDGE
BUILDS IN OVER THE AREA ON WEDNESDAY AND THURSDAY. NEARLY 5F DEGREES
WARMING TREND ON WEDNESDAY...WITH THE WARMEST TEMPERATURES EXPECTED
ON THURSDAY. HIGHS ON THURSDAY WILL BE IN THE MID TO UPPER
50S...WITH MID 40S WEST OF LARAMIE AND 30S IN THE MOUNTAINS. BOTH
GFS AND ECMWF INDICATES A WEAK UPPER LEVEL SHORTWAVE TROUGH MOVING
ACROSS MONTANA AND INTO NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY.
THIS SYSTEM WILL HAVE LITTLE IMPACT ACROSS MUCH OF SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE. HIGH TEMPERATURES WILL COOL NEARLY 3 TO
5F DEGREES ON FRIDAY WITH BREEZY CONDITIONS AND A SLIGHT CHANCE OF
SNOW SHOWERS FOR THE MOUNTAINS. MODELS BOTH INDICATE HIGH PRESSURE
BUILDING OVER THE AREA ONCE AGAIN FROM SATURDAY THROUGH
MONDAY...THUS RELATIVELY QUIET IN THE EXTENDED WITH MAINLY DRY
CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM TO 8 PM WYZ061..062..065.
     HIGH WIND WARNING NOON TO 8 PM WYZ064..066..067..069.
     WINTER STORM WARNING FROM 8 PM TO NOON TUESDAY FOR WYZ063.
NE...NONE.

&&

RE/MG
Hazardous weather outlook, Nov 13, 4:24 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 AM MST MON NOV 13 2006

WYZ061-062-065-141130-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
424 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE
SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS
PORTIONS OF CARBON COUNTY. THUS A HIGH WIND WARNING WILL BE IN
EFFECT FROM 8 AM TO 8 PM MST TODAY. STRONG SOUTHWEST TO WESTERLY
WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS
OF 35 TO 45 MPH AND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WIND WARNING CONTINUES IN EFFECT UNTIL 8 PM MST. A STRONG
UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING TONIGHT
THROUGH TUESDAY...BRINGING SNOW SHOWERS. SNOW SHOWERS WILL TAPER
OFF BY EARLY EVENING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066-067-069-141130-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
424 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE
SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS
SOUTH CENTRAL WYOMING. THUS A HIGH WIND WARNING WILL BE IN EFFECT
FROM NOON TO 8 PM MST TODAY. STRONG SOUTHWEST TO WESTERLY WINDS
WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 35
TO 45 MPH AND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WIND WARNING CONTINUES THROUGH 8 PM MST TONIGHT. A STRONG
UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING TONIGHT
THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS ON
TUESDAY. SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-068-070-141130-
CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
424 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE
SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TODAY.
STRONG SOUTHWEST TO WESTERLY WINDS WILL INCREASE THROUGH THE EARLY
MORNING WITH SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING
TONIGHT THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS.
SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-141130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
424 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE NEBRASKA PANHANDLE
TONIGHT THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS
ON TUESDAY MORNING THEN SWITCHING TO RAIN SHOWERS DURING THE DAY.
IN ADDITION TO THE RAIN...EXPECT BREEZY TO WINDY CONDITIONS IN THE
AFTERNOON ACROSS THE NEBRASKA PANHANDLE. SHOWERS WILL TAPER OFF BY
EARLY EVENING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-141130-
SNOWY RANGE-
424 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE
SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS THE
SIERRA MADRE AND MEDICINE BOW MOUNTAINS TODAY. STRONG SOUTHWEST TO
WESTERLY WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH
SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TONIGHT
THROUGH TUESDAY...BRINGING HEAVY SNOW. THUS A WINTER STORM
WARNING IS IN EFFECT FOR THE SIERRA MADRE AND MEDICINE BOW
MOUNTAINS FROM 8 PM MST TONIGHT THROUGH NOON TUESDAY. SNOWFALL
ACCUMULATIONS OF 12 TO 16 INCHES WILL BE LIKELY BY MID DAY
TUESDAY. STRONG AND GUSTY WINDS UP TO 45 MPH WILL CAUSE BLOWING
AND DRIFTING SNOW. TRAVELERS SHOULD USE EXTREME CAUTION AS REDUCED
VISIBILITIES IN BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS.
SNOW SHOWERS WILL TAPER OFF BY TUESDAY NIGHT INTO WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:30 AM MSTHigh Wind WarningCYS13 hr

Nearby

Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.